Communications in Mathematical Physics

, Volume 172, Issue 3, pp 551–569

The analysis of the Widom-Rowlinson model by stochastic geometric methods

  • J. T. Chayes
  • L. Chayes
  • R. Kotecký
Article

DOI: 10.1007/BF02101808

Cite this article as:
Chayes, J.T., Chayes, L. & Kotecký, R. Commun.Math. Phys. (1995) 172: 551. doi:10.1007/BF02101808

Abstract

We study the continuum Widom-Rowlinson model of interpenetrating spheres. Using a new geometric representation for this system we provide a simple percolation-based proof of the phase transition. We also use this representation to formulate the problem, and prove the existence of an interfacial tension between coexisting phases. Finally, we ascribe geometric (i.e. probabilistic) significance to the correlation functions which allows us to prove the existence of a sharp correlation length in the single-phase regime.

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • J. T. Chayes
    • 1
  • L. Chayes
    • 1
  • R. Kotecký
    • 2
  1. 1.Department of MathematicsUCLALos AngelesUSA
  2. 2.Center for Theoretical StudyCharles UniversityPraha 1Czech Republic